MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 POTASSIUM ELECTRODE; ION SPECIFIC POTASSIUM ELECTRODE

ROCHE DIAGNOSTICS ROCHE 9180 POTASSIUM ELECTRODE; ION SPECIFIC POTASSIUM ELECTRODE
Catalog Number 03110320180
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457); Low Test Results (2458); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The na electrode lot number was 403176.The expiration date was not provided.The k electrode lot number was 468279.The expiration date was not provided.On (b)(6) 2025, the snappak fluid pack was replaced, calibration was performed, qc passed, and a repeatability test was conducted with acceptable results.The investigation is ongoing.
 
Event or Problem Description
The initial reporter complained of discrepant results for 1 patient sample tested for sodium (na) and potassium (k) on a roche 9180 electrolyte analyzer.The initial na result was 151 mmol/l.The repeat result was 133 mmol/l.The initial k result was 4.9 mmol/l.The repeat result was 4.2 mmol/l.
 
Additional Manufacturer Narrative
Section d, device identification, was updated.Relevant fields of sections d and g were updated.The roche 9180 electrolyte analyzer had a serial number of (b)(6).During a review of the instrument's error codes, several "standard a", "power failure", and "not calibrated" errors were found on different dates.The sodium electrode lot number was 31244047 with an expiration date of 30-may-2025.This electrode was installed on the instrument on 25-jan-2025, with an install before date of 30-may-2025, and was valid at the time of the event.The k electrode was installed on the instrument on 25-jan-2025, with an install before date of 22-sep-2023).The k electrode has an in-use time of 26 weeks; therefore, this electrode expired on 22-mar-2024 and was not valid at the time of the event.The roche reference electrode and electrode housing both expired on 08-mar-2024 and were not valid at the time of the event.After the customer replaced the expired products, qc was acceptable, and the instrument functioned correctly.The investigation did not identify a product problem.The customer was using expired electrodes at the time of the event.

Brand Name
ROCHE 9180 POTASSIUM ELECTRODE
Common Device Name
ION SPECIFIC POTASSIUM ELECTRODE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key22786997
Report Number1823260-2025-02464
Device Sequence Number8236437
Product Code CEM
UDI-Device Identifier04015630028689
UDI-Public04015630028689
Combination Product (Y/N)N
Initial Reporter CountryNU
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2023
Device Catalogue Number03110320180
Device Lot Number31231047
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown